Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

July 21, 2016Jefferson Davis County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 21, 2016, 5:13 PM CDT for Jefferson Davis County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 5:13 PM CDT (22:13 UTC)
Expired
Jul 21, 2016, 5:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS84 KJAN 212213
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU JUL 21 2016
 
MSZ064-212245-
JEFFERSON DAVIS MS-
513 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON DAVIS
COUNTY UNTIL 545 PM CDT...

AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BUNKER HILL...OR 14 MILES NORTH OF COLUMBIA...MOVING WEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
JEFFERSON DAVIS COUNTY.

LAT...LON 3140 8987 3152 8988 3149 8977 3144 8977
      3144 8982 3141 8983
TIME...MOT...LOC 2213Z 086DEG 7KT 3146 8982 

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:50 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 21, 3:50 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
350 PM CDT THU JUL 21 2016

.DISCUSSION...

.Tonight through Friday night...The main issue through the period
will be the hot and humid conditions across the region. A heat
advisory is in effect for the entire CWA through tomorrow
evening.

Shower and storm activity from this afternoon should diminish later
this evening, with overnight lows mainly in the mid 70s. Highs
tomorrow will once again reach well into the 90s, with heat indices
well over 100. There will once again be chances for showers and
storms tomorrow afternoon and evening, with the best chances south of
I20. This activity should diminish later in the evening, with lows
Friday night mainly in the mid 70s. /27/

.Saturday through Wednesday...By Saturday morning a flattened and
weaker ridge axis will extend across northern Mississippi from the
central plains. This will combine with a weaker surface ridge along
the Gulf coast states from the east to maintain warmer than normal
temperatures through the weekend along with higher than normal
humidity. Our airmass will be quite moist with a PWAT between an
inch and three quarters and two inches. Normal afternoon highs run
in the lower 90s. Maximum temperatures are expected to be in the mid
90s at most locations Saturday and Sunday. Although there will be a
chance of diurnally driven isolated to scattered convection each
day, The heat and humidity will result in peak heat index values
around 105. A heat advisory may be needed for the western portions
of our CWA again. Heat index values around 105 will remain a concern
for portions of our CWA through the remainder of the long term
period. The mid level ridge will hang tough over our region for the
start of the work week but a weak cold front still looks to stall
just north of our CWA Monday. Convection and associated cloud debris
look to spill over our northern zones Tuesday and Wednesday. This
will limit insolation there and result in lower afternoon highs
across our northern zones. Heat index concerns are expected to be
limited to the central and south then. /22/

&&

.AVIATION...VFR conditions will prevail through the majority of the
TAF period. Isolated TSRA will develop again this afternoon, with
higher chances at sites generally south of I-20. A brief period of
fog cannot be ruled out at any given site late tonight into early
Friday morning, but no widespread visibility reductions are
anticipated. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  94  74  94 /  10  41  14  24
Meridian      75  94  74  94 /  11  36  14  21
Vicksburg     76  96  76  95 /   9  41  13  25
Hattiesburg   75  94  74  94 /  23  60  16  26
Natchez       76  94  75  94 /  16  60  19  26
Greenville    77  97  76  95 /   7  36  12  22
Greenwood     76  96  75  94 /   7  36   9  22

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Friday for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT Friday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Friday for ARZ074-075.

&&
Hazardous weather outlook, Jul 21, 1:46 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT THU JUL 21 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
146 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH
HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110
DEGREES THIS AFTERNOON AND AGAIN DURING THE LATE MORNING AND
AFTERNOON HOURS FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES AROUND 105 DEGREES OVER
MOST THE OUTLOOK AREA SATURDAY AND SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

DL

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 21, 4:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU JUL 21 2016

LAZ023-025-212200-
TENSAS LA-FRANKLIN LA-
430 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND WEST
CENTRAL TENSAS PARISHES UNTIL 500 PM CDT...

AT 429 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COOTER POINT...OR 19 MILES SOUTHEAST OF WINNSBORO...MOVING
SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRANKLIN AND WEST CENTRAL TENSAS PARISHES.

LAT...LON 3199 9155 3190 9142 3184 9147 3192 9160
      3196 9160
TIME...MOT...LOC 2129Z 041DEG 6KT 3193 9153

17
Special weather statement, Jul 21, 4:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT THU JUL 21 2016

LAZ026-212215-
CONCORDIA LA-
439 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA PARISH
UNTIL 515 PM CDT...

AT 438 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CONCORDIA PARISH.

LAT...LON 3162 9166 3154 9154 3138 9161 3151 9178
TIME...MOT...LOC 2138Z 041DEG 6KT 3150 9166

17
Special weather statement, Jul 21, 4:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT THU JUL 21 2016

MSZ043-048-212230-
MADISON MS-HINDS MS-
452 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RIDGELAND...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MADISON AND NORTHEASTERN HINDS COUNTIES.

LAT...LON 3243 9029 3249 9021 3240 9007 3239 9008
      3239 9009 3238 9010 3236 9010 3236 9011
      3235 9011 3235 9012 3233 9014
TIME...MOT...LOC 2152Z 041DEG 6KT 3241 9018

17
Special weather statement, Jul 21, 5:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT THU JUL 21 2016

MSZ072-212230-
MARION MS-
505 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
530 PM CDT...

AT 504 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MORGANTOWN...OR NEAR COLUMBIA...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HOLLY SPRINGS AROUND 525 PM CDT.
  KOKOMO AROUND 530 PM CDT.

LAT...LON 3121 9003 3123 9003 3124 9004 3139 9004
      3140 9000 3140 8998 3139 8997 3139 8994
      3135 8983 3114 8993
TIME...MOT...LOC 2204Z 041DEG 6KT 3132 8992

17
Special weather statement, Jul 21, 5:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU JUL 21 2016

MSZ043-212245-
MADISON MS-
508 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 545 PM CDT...

AT 507 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ANNANDALE...OR 7 MILES NORTHWEST OF MADISON...MOVING SOUTHWEST
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MADISON COUNTY.

LAT...LON 3258 9022 3253 9016 3246 9019 3253 9031
TIME...MOT...LOC 2207Z 041DEG 6KT 3253 9021

17
Special weather statement, Jul 21, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU JUL 21 2016

MSZ064-212245-
JEFFERSON DAVIS MS-
513 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON DAVIS
COUNTY UNTIL 545 PM CDT...

AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BUNKER HILL...OR 14 MILES NORTH OF COLUMBIA...MOVING WEST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
JEFFERSON DAVIS COUNTY.

LAT...LON 3140 8987 3152 8988 3149 8977 3144 8977
      3144 8982 3141 8983
TIME...MOT...LOC 2213Z 086DEG 7KT 3146 8982

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:40 PM CDTSpecial Weather StatementJANFranklin35 min
Jul 21, 2:41 PM CDTSpecial Weather StatementJANCopiah34 min
Jul 21, 2:49 PM CDTSpecial Weather StatementJANAdams26 min
Jul 21, 3:12 PM CDTSpecial Weather StatementJANAdams33 min
Jul 21, 3:15 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 21, 3:32 PM CDTSpecial Weather StatementJANAdams28 min
Jul 21, 3:49 PM CDTSpecial Weather StatementJANAdams26 min
Jul 21, 4:06 PM CDTSpecial Weather StatementJANClaiborne24 min
Jul 21, 4:52 PM CDTSpecial Weather StatementJANRankin38 min
Jul 21, 5:05 PM CDTSpecial Weather StatementJANMarion25 min
Jul 21, 5:08 PM CDTSpecial Weather StatementJANMadison37 min
Jul 21, 5:30 PM CDTSpecial Weather StatementJANMarion30 min
Jul 21, 6:22 PM CDTSpecial Weather StatementJANSimpson23 min
Jul 21, 6:43 PM CDTSpecial Weather StatementJANLeake32 min
Jul 21, 3:25 PM CDTSpecial Weather StatementJANCatahoula35 min
Jul 21, 3:54 PM CDTSpecial Weather StatementJANCatahoula36 min
Jul 21, 4:30 PM CDTSpecial Weather StatementJANTensas30 min
Jul 21, 4:39 PM CDTSpecial Weather StatementJANConcordia36 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.